I am newly diagnosed with hyperthyroid. I thought I was hypo about a year ago, but tests (TSH only was done) was ok. I found out through looking as to why I was so nauseaus, tired etc that I had a few cysts on my remaining ovary (had a hyst in 2003). So in June 2012 I had the ovary removed. Felt really good for about 2 months than hot flashes beyond anything I could even imagine. Every thing I tried natural or doctor prescribed had opposite affects on me. Hot flashes go worse. I am talking 1 or 2 every hour 24/7. I am not sleeping and my BP is elevated. Thyroid Scan scheduled for Monday, but I am having chest pains and feel like my heart is beating out of my chest. Any thoughts from anyone would be greatly appreciated.
When you were diagnosed hyper was there an anti body test confirming Graves' disease which is the most common form of hyperthyroidism.
Are you taking meds for hyper. And if so is it possible that you are under medicated?
Posting your labs with ranges would give people here an opportunity to advise on that. The best labs for this would be TSH, Free T4 and Free T3, along with antibodies.
A lot of docs treat by TSH number only and the frees and symptoms need to be used for treatment purposes, not the TSH. A good doc will do this!
Also, you say you had a hysterectomy in 2003 but that you had your remaining ovary removed in 2012 due to cysts. Was the ovary left behind to stave off menopause because it was functioning?
Having it removed and not being put on HRT will send your body free falling into menopause which causes hot flashes, and severely so for some women.
Estrogen dominance can exist after a hysterectomy. The body stores it in fat, no matter what level your estrogen is if your progesterone is low then you can be dominant. This can cause hot flashes. Have you had estrogen, progesterone and testosterone checked to rule this out as well as checking the thyroid?
Indolplex is a very good supplement to help flush excess estrogen from the body which might help reduce hot flashes if this is the cause.as you have not tolerated conventional or natural (was this compounded progesterone cream? ) indolplex might be easier for you, it is DIM and there are a lot more brands out there, this is the one I am familiar with.
I hope some of this info is of some use and hope you get some relief soon.
I would ask Dr for a beta blocker temporarily until your hyperthyroidism responds to treatment. It will lower your BP, heart rate, calm any jitters and get rid of that pounding sensation in heart. You may need it for a couple of months until whatever is done to treat the hyperthyroidism kicks in. Also, avoid any stimulants like caffeine, which will aggravate the BP, pounding heart and insomnia.
Last edited by ladybud; 02-10-2013 at 03:41 AM.
Reason: added last sentence
I am going to try to answer all of the questions. My PCP did the blood work. I have only TSH at .015 and FT4 at 3.3 I have no FT3 results (either she didn't do it or I did not get the copy). She sent me to an endocrinologist who ordered the scan. I am not on any meds at all. She was trying to treat my high BP with hydrochlorithiazide, lisinopril, amlodipine and each one pretty much stopped my kidneys from functioning. When I would go off, it would get better, than she would try me on another and again I would have problems. Just before she got the blood work back she tried to get me to take Diovan. I know beta blockers are recommended for the hyperthyroid and I saw this was not one so I questioned it. She said to take it anyways. When I saw the endocrinologist my bp was 124/84. It is usually higher, but for some reason that day it was spot on.
My ovary was left to keep me from going into menopause, and I understand that taking that one away will send me into menopause quickly (I was already starting it though). So I don't think that is all, my body has always had hot flashes when it is sick. They tried me on estrogen replacement and it did nothing but intensify the hot flashes. I have to be careful for HRT since my Mom is a 2x breast cancer survivor and my sister is an ovarian cancer survivor.
I have not had any tests now or on order tomorrow for anitibody for Graves Disease, and will not agree to be treated for it until I do have that. What exactly is it called again TSI??
I appreciated any insites you can all give to me. I am running out of patience with doctors (this one didn't even ask me how I felt or what my symptoms were).
Well your low TSH high FT4 are the reason for the diagnosis, but really should have been followed with antibody testing. The anti bodies test (TPOAb), TgAb) and (TRAb)
There are 3 types of treatment
Anti thyroid meds reduce the thyroid hormone - but I have never had hyper. Treatment or meds so cannot comment
Radioactive iodine -once done you are then generally hypo as it shrinks the thyroid and stops the hormone producing causing hypo. so you need to replace.
And as you know, blood pressure meds, this is generally the first stop because people do not always tolerate anti thyroid meds and as far as I know it is not long term usage and hyper can come back.
I am afraid that is where I stop as not being hyper I have never looked into it too much, I am hypo so that is where I concentrate my own research on.
And that is one thing I would suggest, do searches/google all you can from reliable sites to arm yourself with info. See what your options are and discuss thm with your doc to see where you can go from there. This site is also invaluable.
Indolplex is not a hormone, it is a supplement, like Anything, it can still cause side affects though I had none. Estrogen replacement when you have hot flashes generally does increase them as you still have estrogen In Your body. It is progesterone from a compounding pharmacy that would balance the oestrogen and alleviate hot flashes, if this is the cause of course.
I hope someone more knowledgeable on hyper. Drops by to help.
The Following User Says Thank You to Surfing4answers For This Useful Post: ifeelnothin (02-11-2013)
If your antithyroid antibodies are positive, it means you have an autoimmune thyroid condition called Hashimotos disease. It sometimes begins with a hyperthyroid phase, which lasts about 1-2 years, then euthyroid (normal hormone levels for a bit, then hypothyroid. So the goal now is to suppress the excess hormone production which will alleviate the symptoms. Then monitoring and expecting eventually to become hypothyroid. This process may take about 3-5 years, after which one would need to be on thyroid replacement permanently. The hyperthyroidism may be contributing to the hot flashes. Hope that brief summary helps.
Last edited by ladybud; 02-10-2013 at 04:41 PM.
Reason: left out a word